Why do I feel so awful?

Hi everyone,

Firstly, I hope you ALL have a restful and relaxing Christmas.

Well, I am in a bit of a mess really..........I have a under-active thyroid - been taking NDT (natural dessignated thyroid), (my last TSH reading was 3.7 - which I know is too high). I also have Adrenal problems (Both my Cortisol and ACTH were low).

I have seen Dr P (Dr Peatfield) a few years ago. I do need to see him soon. Anyway, It was suggested that I take Adrenal support ( in the form of NAX). I found these to be too strong so I started taking Adrenal tabs - which are a lot less potent than NAX. (From the same company).

******I am quite fuzzy headed at the moment, hence my trying and concentration is not up to scratch..**** Apologies.

Anyway, a few months ago my Eczema was really bad. I started eliminating certain medication.........one of which was Adrenal medication. I am still taking NDT, Vit C, Vit B12 (injections - I self administer these........), Q10, B complex tabs with Iron and sadly anti - depressants.

Can anyone please suggest what I should do next?

Booblet xxxxxxxxxx

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

11 Replies

oldestnewest
  • What about your vitamin D levels? and have you eliminated gluten completely? MaryF

  • Both vitamin D 3000IU and Betaine HCL 650mg really helped with dizziness and my foggy head, still a bit there but a lot lot better. Can get vit D test for £25.

  • Click on the first link in this link, and pay attention to the Vit D level that we are advised (by the 50 listed scientists) to reach and maintain all year long.

    healthunlocked.com/thyroidu...

  • Have you investigated food sensitivities? Gluten seems to be the most problematic so worth doing a gluten free trial, weaning off over a couple of weeks so that it isn't such a shock to the system. Dairy sensitivity often seems to be associated with eczema. Food sensitivities can cause many symptoms including brain fog and depression:

    thyroidpharmacist.com/artic...

    Testing is inaccurate, the best way to identify sensitivities is an elimination diet. Or you could try an anti-inflammatory diet which cuts out the most common problem foods:

    thepaleomom.com/start-here/...

  • Hi Booblet,

    The Auto Immune Protocol is working for me. It's hard work to start with, but I think it is worth it in the end. Hope you feel better soon.

  • Hi,

    Thanks for your reply. What exactly do you mean by the 'Auto Immune Protocol?'

  • The Paleo Autoimmune Protol (AIP) is a diet and lifestyle program designed to reduce inflammation, heal digestion, deliver nutrition that supports health and ultimately reverse autoimmune disease. It starts with a food elimination phase, excluding processed food, refined sugars, refined oils and fats, grains, legumes, dairy and alcohol. Then foods are re-introduced to the diet slowly. It also involves stress management, prioritising sleep and healthy movement.

    There's loads of stuff on the Internet about it. I like these two sites

    thepaleomum.com

    autoimmunepleo.com

    'A Simple Guide to the Paleo Autoimmune Protocol' is a good book by Eileen Laird.

    I was virtually bedridden when I started it three months ago, after being diagnosed with CFS by my doctor and told I 'might be better in a year'. With the help of NDT and a very good Doctor of functional medicine I am now up and about, driving, playing the piano, walking the dog, all the things I feared I'd never do again. Never give up hope!

    Hope you start to feel better soon.

  • I've just realised, you haven't said whether you have the auto-immune version of an under active thyroid. If you haven't this won't be relevant.

  • What are your t3 t4 levels and how much NDT are you on? It sounds like you're not on optimum dose. Hard isn't it ((hugs))

  • Hi Fibrolinda, sorry I havn't replied. Have been away. T3 is about half way through the range and T4 is at the bottom of the range. TSH is very low. I am on 1 1/2 grains of Nature Throid. I have a tremor problem at the moment which I can't work out,so I don't want to increase the NDT. I have been taking Adreset since August for high cortisol and wonder whether this might be the problem. I have stopped the Adreset in the last week and the tremor seems to be reducing. I need to get my cortisol/adrenals retested. Any ideas? S

  • Hi Booblet, you're getting a lot of advice, but let me add my pennyworth. Since you're having both thyroid and adrenal problems, and these glands are both under the control of the pituitary, I'm wondering if you have a pituitary problem. This is more likely if you have ever had a head injury or a concussion, or been exposed to organophosphates, though it can also be caused by a benign pituitary tumour. If it is a pituitary problem it would be good to get all the pituitary hormones tested, in particular growth hormone. Growth hormone deficiency could cause the fuzzy-headedness you describe, and the depression.

    You have to really fight to get growth hormone levels tested. They'll tell you the insulin stress test is dangerous and unpleasant, which it can be, but it is the 'gold standard' test. They may say that the glucagon stimulation test is not reliable, though it is reasonably reliable, errs on the side of over-diagnosing rather than under. There is the GHRH + arginine test too, which is good. My advice is to do some browsing, or get a friend to if you're not feeling up to it, so that you're well prepared when you go to your GP.

    Useful research to quote (if you've ever had a head injury) is Schneider HJ et al, Hypothalamopituitary Dysfunction Following Traumatic Brain Injury and Aneurysmal Subarachnoid Haemorrhage: A Systematic Review, 2007, JAMA jama.jamanetwork.com/articl...

    Research showing that GH can restore mental sharpness is

    J Neurotrauma. 2010 Sep; 27(9): 1565–1575.

    doi: 10.1089/neu.2009.1253

    PMCID: PMC2966848

    Effect of Growth Hormone Replacement Therapy on Cognition after Traumatic Brain Injury

    Walter M. High, Jr., et al

    I do wish you the very best of luck if you decide to explore this. Well, the best of luck whatever you decide!

You may also like...